Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 415, NWS Jackson, MS

July 22, 2006Noxubee County, Winston County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 22, 2006, 1:28 PM CDT for Noxubee County, Winston County, Mississippi. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2006, 1:28 PM CDT (18:28 UTC)
Expired
Jul 22, 2006, 2:15 PM CDT
In force
47 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Noxubee County, MS, Winston County, MS

The radar

The Columbus AFB radar (KGWX), 99 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 1:30 PM CDTHAIL 0.2510 E Louisville, MSPEA SIZE HAIL REPORTED 10 MILES EAST OF LOUISVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1022 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1022 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1286 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 221829
SVRJAN
MSC103-159-221915-
/O.NEW.KJAN.SV.W.0415.060722T1828Z-060722T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
128 PM CDT SAT JUL 22 2006

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI
  WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 215 PM CDT

* AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS 
  IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED OVER WINSTON 
  COUNTY...ABOUT 13 MILES EAST OF LOUISVILLE...AND MOVING EAST AT 15 
  MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3316 8892 3298 8891 3295 8859 3320 8859

$$

AEG
1 follow-up statement
000 
WWUS54 KJAN 221857
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
156 PM CDT SAT JUL 22 2006

MSC159-221906-
/O.CAN.KJAN.SV.W.0415.000000T0000Z-060722T1915Z/
WINSTON MS-
156 PM CDT SAT JUL 22 2006

...THE SEVERE THUNDERSTORM WARNING FOR WINSTON COUNTY IS CANCELLED...

THE STORM HAS MOVED EAST OF THE COUNTY.

LAT...LON 3318 8881 3297 8880 3295 8859 3320 8859

$$

MSC103-221915-
/O.CON.KJAN.SV.W.0415.000000T0000Z-060722T1915Z/
NOXUBEE MS-
156 PM CDT SAT JUL 22 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NOXUBEE COUNTY...

AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER NOXUBEE COUNTY...ABOUT 
19 MILES EAST OF LOUISVILLE. THIS STORM WAS DRIFTING EAST. 

THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF     
NOXUBEE COUNTY. THE STORM SHOULD WEAKEN BELOW SEVERE LIMITS BETWEEN
2 AND 215 PM...HOWEVER VERY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL
CONTINUE TO BE PRODUCED BY THIS STORM.

LAT...LON 3318 8881 3297 8880 3295 8859 3320 8859

$$

AEG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 11:35 AM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 22, 11:35 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1135 AM CDT SAT JUL 22 2006

.DISCUSSION...
FORECAST UPDATED TO ADJUST TEMPS MOST AREAS AND RAIN CHANCES NRN
ZONES. AFTERNOON TEMPS WILL CLIMB HIGHER THAT PREVIOUSLY FORECAST AS
THE FRONTAL BOUNDARY DRIFTS SWD SLOWER THAN EXPECTED. HEAVIER CLOUD
DECKS LIMITED TO VICINITY OF THE BOUNDARY SO FAR SO WILL SEE ANOTHER
HOT DAY SRN AND SOME CENTRAL AREAS...ESPECIALLY SE WHERE HAVE
ADJUSTED HIGHS BACK INTO UPPER 90S. LOWERED AFTERNOON POPS NWRN
ZONES WHERE DEWPOINTS HAVE BEGUN TO FALL SOMEWHAT BEHIND THE
PREFRONTAL TROUGH. INCREASED RAIN CHANCES NERN ZONES AS A BAND OF
CONVECTION THAT HAS DEVELOPED WILL MOVE THROUGH THOSE AREAS SHORTLY.
HIGH POPS CENTRAL AND SRN ZONES STILL LOOK GOOD. SOUNDINGS ADJUSTED
FOR AFTERNOON CONDITIONS INDICATE CAPE VALUES FROM 3400-4500 WITH
PRECIPITABLE WATER VALUES AROUND 1.9 INCHES.
&&

.PREV DISCUSSION...
355 AM CDT SAT JUL 22 2006 ABNORMALLY STRONG COLD FRONT EARLY THIS
MORNING LIES FROM DALLAS NORTHEAST TO LITTLE ROCK TO LOUISVILLE
KENTUCKY. A DEVELOPING LONGWAVE TROUGH PLOWING SOUTHEAST TOWARD OUR
REGION IS DRIVING MOVEMENT OF THIS FRONT TOWARD THE ARKLAMISS...AND
THE FEATURE SHOULD BE WELL INTO THE REGION BY SUNDOWN. MOST OF THE
STRONG SYNOPTIC LIFT ASSOCIATED WITH THE UPPER TROUGH WILL REMAIN
NORTH OF OUR AREA...BUT THERE STILL WILL BE A LITTLE ENHANCED MID
LEVEL LIFT IN OUR NECK OF THE WOODS DUE TO FRONTAL CONVERGENCE AND
DIFFERENTIAL VORTICITY ADVECTION. ALSO AIDING CONVECTIVE DEVELOPMENT
WILL BE LOCALIZED UPPER TROPOSPHERIC DIVERGENCE PROGGED BY THE GFS
IN THE AFTERNOON OVER CENTRAL AND SOUTHERN ZONES. ANTECEDENT AIRMASS
OVER THE ARKLAMISS DOES NOT SHOW POTENTIAL FOR HIGH
INSTABILITY...BUT HEATING WILL IMPART MODERATE INSTABILITY WITH ML
CAPES OVER 2000 J/KG IN MANY SPOTS AFTER MIDDAY.

EXPECTING BEST HEATING AND SUBSEQUENT DESTABILIZATION TO OCCUR ALONG
AND SOUTH OF THE NATCHEZ TRACE CORRIDOR THROUGH AFTERNOON WITH
SCATTERED THUNDERSTORMS INITIALLY DEVELOPING IN THESE AREAS BY
MIDDAY...AND THEN INCREASING THROUGH THE AFTERNOON. AREAS TO THE
NORTHWEST WILL STILL SEE SOME ACTIVITY...BUT MORNING CLOUDS AND
EARLIER PASSAGE OF RESIDUAL STORM OUTFLOWS AND THE ACTUAL COLD FRONT
WILL LIMIT DESTABILIZATION. SPC HAS MOST OF THE REGION IN THE SLIGHT
RISK...MAINLY FOR HIGH WIND POTENTIAL. WE CONCUR WITH THE POTENTIAL
FOR SEVERE STORMS...BUT THINK THAT COVERAGE WILL NOT BE GREAT WITH
MOST STORMS REMAINING BELOW SEVERE LIMITS. REITERATING...A BIG
OUTBREAK OF SEVERE STORMS IS NOT ANTICIPATED. RISKS WILL BE
HIGHLIGHTED IN THE HWO. STORMS SHOULD HAVE DECENT MOVEMENT SOUTHEAST
BY LATE IN THE DAY...BUT COULD BE TORTOISE-LIKE THROUGH EARLY
AFTERNOON AND THUS HAVE THE POTENTIAL FOR LOCALLY HEAVY RAIN. THIS
WILL BE HIGHLIGHTED IN THE HWO AS WELL.

MAV GUIDANCE POPS SEEM A LITTLE LOW CONSIDERING CONVECTIVE POTENTIAL
IN THE SOUTHERN HALF OF ZONES THIS AFTERNOON...SO THEY WERE
INCREASED. TEMPS WILL BE TRICKY AND GOVERNED STRONGLY BY CONVECTION.
STILL POTENTIAL TO HEAT UP QUICKLY IN SOUTHEAST ZONES AND TEMPS
BUMPED UP A BIT OVER MAV THERE. HEAT ADVISORY NOT REQUIRED...BUT IT
WILL BE QUITE UNCOMFORTABLE IN MANY AREAS THROUGH AT LEAST EARLY
AFTERNOON.

MOVEMENT SOUTHEAST OF MENTIONED COLD FRONT WILL BE AIDED BY STORM
OUTFLOW THIS EVENING...AND SHOULD MAKE IT TO A POSITION ALONG THE
SOUTHEAST BORDERS OF THE CWA BY MORNING. UNSEASONABLY DRY AIR WILL
FILTER SOUTH BEHIND THE FRONT OVER MOST OF THE REGION
TOMORROW...BRINGING RELATIVELY PLEASANT CONDITIONS WITH MOST OF THE
RAIN CHANCES CONFINED ALONG AND EAST OF THE I-59 CORRIDOR. REMAINED
VERY CLOSE TO MAV POP AND TEMP NUMBERS FOR TONIGHT AND TOMORROW. /BB/

OVERALL...NOT A GREAT DEAL OF CHANGE IN THE FORECAST FOR THE
MED/LONG RANGE FROM PREV FORECAST. THE REGION WILL SEE THE UPPER
TROUGH BASICALLY GET STUCK AND LEAVE THE TROUGH AXIS SITUATED JUST W
OF THE CWA WITH A SW-NE ORIENTATION. THIS LINGERING TROUGH AXIS WILL
CAUSE THE INITIAL SURGE OF DRY/COOLER AIR...WITH THE ASSOCIATED COOL
FRONT...TO NOT REACH ITS FULL POTENTIAL AND TO STALL ACROSS THE SE
PORTION OF THE CWA. BY TUE AFTERNOON AND WED...THE FRONT SHOULD MIX
OUT AND MOISTURE WILL RETURN AND THIS WILL SET UP SOME MUCH BETTER
THAN NORMAL PRECIP CHANCES FOR MID-WEEK WHICH MAY LAST INTO THE
WEEKEND.

FOR MON...THE BEST MOISTURE AND DISSOLVING FRONT WILL BE LOCATED
ACROSS THE SE CWA AND THAT IS WHERE THE BEST PRECIP CHANCES WILL BE.
GUIDANCE SHOWS THIS AND I WILL FOLLOW. THE NW CWA WILL REMAIN QUITE
DRY ALOFT AND HAVE A SUBSTANTIAL CAP...DUE TO THIS WILL CUT POPS
DOWN TO 5%. BY TUE...WE SHOULD SEE THE MOISTURE SLOWLY RETURN AS THE
OLD FRONT REALLY DISSOLVES AND WITH THE UPPER TROUGH AXIS STILL IN A
FAVORABLE POSITION...WILL FOLLOW GUIDANCE POPS AND MENTION ISO/SCT
POPS FOR THE S 2/3RDS.

DEEP MOISTURE REALLY LOOKS TO MAKE A COMEBACK FOR WED WHICH SEEMS TO
PERSIST INTO THE WEEKEND. THIS DEEP MOISTURE RETURN WILL COMBINE
WITH THE FAVORABLE TROUGH POSITION AND WILL BRING THE REGION SOME
MUCH BETTER THAN AVG PRECIP CHANCES FOR WED AND AT LEAST THU. MOST
MED RANGE MODELS HAVE BEEN SHOWING THIS ALONG WITH A STRONG TREND
FROM THE PAST SEVERAL GFS ENSEMBLE RUNS. DUE TO THIS...I HAVE
INCREASED POPS FOR A PORTION OF THE CWA EACH AFTERNOON ABOUT 10-20%.
THE MAIN AREA WILL BE THE S HALF AND THEN W HALF. BEYOND
THU...CONDITIONS LOOK TO REMAIN FAVORABLE WITH MOISTURE LINGERING
AND UPPER SUPPORT STILL AROUND. WITH THIS...WILL FOLLOW GUIDANCE
POPS AS IT SEEMS TO HAVE A GOOD HANDLE ON THE SITUATION WITH CHANCE
POPS FRI/SAT.

AS FOR TEMPS...DRIER LOW-LEVEL AIR WILL MOVE INTO THE REGION BY SUN
WITH THE DRIEST ACROSS THE NW CWA. DUE TO THIS...WILL LOWER TEMPS TO
THE LOWER 60S AS SFC DEWPTS LOOK TO BOTTOM OUT IN THE UPPER 50S
ACROSS THE NW CWA. ELSEWHERE...GUIDANCE LOOKS GOOD AND WILL STICK
WITH THE MID/UPPER 60S. FOR TUE...SOME MOISTURE RETURN SHOULD
SUPPORT WARMER TEMPS AND GUIDANCE REFLECTS THIS. HOWEVER...IT SEEMS
TOO COOL ACROSS THE S AND WILL WARM A FEW DEGREES. FOR
WED-SAT...GUIDANCE WARMS QUITE A BIT AND THAT SEEMS VERY REASONABLE
AND WILL FOLLOW. AS FAR AS HIGH TEMPS GO...THE LATEST GUIDANCE HAS
WARMED UP FROM YESTERDAYS RUN AND IS OFFERING LOWER TO MID 90S FOR
ALL PERIODS. THIS MATCHES WITH PREV FORECAST THINKING AND WILL
BASICALLY JUST FOLLOW. THE ONLY ADJ WERE TO MEI WHEN IT STAYED
AROUND 90 DEGREES. IT IS JUST HARD TO GO THAT COOL AFTER THE WARM
BIAS MEI HAS HAD. I KNOW THERE WILL BE PRECIP TODAY WHICH WILL
MOISTEN SOILS AND THERE WILL BE MORE AROUND DURING THE WEEK.
HOWEVER...I DO NOT FEEL THAT ANY OF THAT WILL OVERCOME THE DEEP DRY
CONDITIONS AND THAT REACHING 93-95 FOR MEI WILL BE QUITE EASY IF NOT
REACHING HIGHER TEMPS.   /CME/

&&

.AVIATION...
BAND OF THUNDERSTORMS DEVELOPING FROM SE ARKANSAS ACROSS NRN MS
ZONES WILL DRIFT SWD WITH TIME THIS AFTERNOON. WILL ALSO SEE
SCATTERED THUNDERSTORMS DEVELOP CENTRAL AND SRN ZONES IN THE VERY
UNSTABLE AIR MASS IN PLACE. PERIODS OF HEAVY RAINFALL AND FREQUENT
LIGHTNING WILL DEVELOP. OCCASIONAL MVFR CIGS AND VSBYS WILL OCCUR IN
STORMS WITH LOCAL IFR CONDITIONS IN HEAVIER STORMS.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM: BB
LONG TERM: CME
03
Hazardous weather outlook, Jul 22, 4:33 AM CDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
433 AM CDT SAT JUL 22 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
230933-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
433 AM CDT SAT JUL 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS
PORTIONS OF MISSISSIPPI AND NORTHEAST LOUISIANA...MAINLY ALONG
AND SOUTHEAST OF A WINNSBORO LOUISIANA...TO YAZOO CITY...TO
COLUMBUS LINE. STRONG STORMS PRODUCING SMALL HAIL AND GUSTY WINDS
TO 45 MPH ARE POSSIBLE THROUGH THE DAY ACROSS PORTIONS OF THE
ARKLAMISS NORTHWEST OF THIS LINE.

A COLD FRONT AND ASSOCIATED UPPER LEVEL TROUGH WILL DROP INTO THE
ARKLAMISS LATER TODAY WITH THE FRONT EXTENDING ACROSS CENTRAL
MISSISSIPPI AND NORTHERN LOUISIANA BY EARLY AFTERNOON. DAYTIME
HEATING WILL DESTABILIZE THE AIR MASS ALONG AND SOUTH OF THIS
FEATURE AND THUNDERSTORMS WILL INCREASE QUICKLY AFTER MIDDAY.
MOST THUNDERSTORM ACTIVITY WILL NOT BE SEVERE BUT A FEW OF THE
STRONGER STORMS MAY INTENSIFY ENOUGH TO PRODUCE DAMAGING WIND
GUSTS TO 65 MPH OR HAIL TO THE SIZE OF PENNIES.

INTENSE THUNDERSTORM ACTIVITY SHOULD BECOME CONFINED TO SOUTHEAST
MISSISSIPPI THIS EVENING WHERE ISOLATED SEVERE STORMS WILL STILL
BE A POSSIBILITY UNTIL AN HOUR OR TWO AFTER SUNSET.

...FLOODING...
PERIODS OF HEAVY RAINFALL WILL OCCUR WITH STRONGER THUNDERSTORMS
SATURDAY AFTERNOON AND EVENING. ISOLATED LOCATIONS
LOCATIONS...MAINLY ALONG AND SOUTH OF A COLUMBUS...TO YAZOO
CITY...TO WINNSBORO LOUISIANA LINE...COULD EXPERIENCE A QUICK ONE
TO TWO INCHES OF PRECIPITATION WITHIN AN HOURS TIME. SUCH
DOWNPOURS ARE NOT EXPECTED TO CAUSE MAJOR FLOODING PROBLEMS...BUT
COULD PRESENT TEMPORARY ISSUES WITH PONDING OF WATER. DRIVERS
SHOULD ALSO KEEP IN MIND THAT TORRENTIAL DOWNPOURS HAVE THE
POTENTIAL TO GREATLY REDUCE VISIBILITY.

...SEASONAL THREATS...
NUMEROUS THUNDERSTORMS SHOULD PROVIDE COOLING RELIEF TO MUCH OF
THE REGION THIS AFTERNOON AND AN INCOMING COLD FRONT WILL SIGNAL
AN END TO PROLONGED EXTREME HEAT. HOWEVER...LOCATIONS IN
NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI ALONG AND SOUTH OF
THE I-20 CORRIDOR WILL STILL HAVE TO PUT UP WITH SOME SULTRY
CONDITIONS THROUGH EARLY AFTERNOON TODAY. A HEAT ADVISORY IS NOT
IN EFFECT...BUT HEAT INDEX VALUES IN THESE AREAS COULD STILL
BRIEFLY RANGE FROM 100 TO 105 DEGREES AFTER MIDDAY...AND BEFORE
STORMS COOL CONDITIONS GREATLY LATER IN THE AFTERNOON. CAUTION
SHOULD BE USED WITH MAJOR PHYSICAL EXERTION DURING THE HEAT OF
THE DAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED ON THIS AFTERNOON AND EARLY THIS
EVENING. OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT
FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Jul 22, 12:12 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1212 PM CDT SAT JUL 22 2006

MSZ039-221800-
NOXUBEE-
1212 PM CDT SAT JUL 22 2006

...STRONG THUNDERSTORMS DEVELOPING OVER NOXUBEE COUNTY...

AT 1210 PM NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER
OF STRONG THUNDERSTORMS FROM ABOUT 5 MILES WEST OF MACON TO NEAR
MACON. THE STORMS WERE DRIFTING TO THE EAST SOUTHEAST.

FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 45 MPH...AND
SMALL HAIL COULD OCCUR WITH THESE STORMS. PEOPLE IN THESE AREAS
SHOULD MOVE TO A PLACE OF SAFETY.

AEG
Special weather statement, Jul 22, 12:56 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1256 PM CDT SAT JUL 22 2006

MSZ044-045-221900-
LEAKE-NESHOBA-
1256 PM CDT SAT JUL 22 2006

...STRONG THUNDERSTORMS DEVELOPING OVER LEAKE COUNTY...

AT 1255 PM NATIONAL WEATHER SERVICE RADAR INDICATED SCATTERED STRONG
THUNDERSTORMS DEVELOPING OVER LEAKE COUNTY IN A BAND FROM NEAR
EDINBURG...TO JUST NORTH OF CARTHAGE...TO NEAR THOMASTOWN. THE STORMS
WERE DRIFTING SOUTHEAST.

THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL...FREQUENT CLOUD TO
GROUND LIGHTNING...WIND GUSTS TO 45 MPH...AND POSSIBLY SOME HAIL...
AS THEY MOVE ACROSS LEAKE COUNTY AND INTO NESHOBA COUNTY. PEOPLE IN
THE PATH OF THESE STORMS SHOULD MOVE INDOORS TO A PLACE OF SAFETY.

AEG
Special weather statement, Jul 22, 1:01 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
101 PM CDT SAT JUL 22 2006

MSZ038-039-221900-
NOXUBEE-WINSTON-
101 PM CDT SAT JUL 22 2006

...STRONG THUNDERSTORMS CONTINUING TO MOVE ACROSS NOXUBEE COUNTY...
PRODUCING INTENSE LIGHTNING AND VERY HEAVY RAINFALL...

AT 1 PM NATIONAL WEATHER SERVICE RADAR INDICATED A BAND OF STRONG
THUNDERSTORMS FROM NEAR PRAIRIE POINT...TO NEAR MACON...TO NEAR
NOXAPATER. THESE STORMS WERE NEARLY STATIONARY.

TORRENTIAL RAIN...INTENSE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO
45 MPH...AND SMALL HAIL COULD OCCUR WITH THESE STORMS. PEOPLE IN
THESE AREAS SHOULD MOVE TO A PLACE OF SAFETY. FLOODING OF LOW LYING
AND FLOOD PRONE AREAS MAY OCCUR. DO NOT DRIVE THROUGH WATER COVERED
ROADWAYS.

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 1:16 PM CDTFlash Flood WarningJANNoxubee119 min
Jul 22, 2:08 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba37 min
Jul 22, 2:17 PM CDTSevere Thunderstorm WarningJANClarke28 min
Jul 22, 2:46 PM CDTSevere Thunderstorm WarningJANJasper44 min
Jul 22, 3:10 PM CDTSevere Thunderstorm WarningJANMadison35 min
Jul 22, 3:23 PM CDTSevere Thunderstorm WarningJANRankin37 min
Jul 22, 3:34 PM CDTSevere Thunderstorm WarningJANHinds26 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.